Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 237, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 30, 2006, 4:33 PM EDT for Surry County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2006, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 30, 2006, 5:17 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Surry County, NC
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:37 PM EDT | TSTM WND DMG | 1 N Elkin, NC | TREES DOWN ON CC CAMP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 302033 SVRRNK NCC171-302130- /O.NEW.KRNK.SV.W.0237.060830T2033Z-060830T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 433 PM EDT WED AUG 30 2006 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 530 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR STATE RD...OR NEAR ELKIN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STATE RD... BURCH... FAIRVIEW... LEVEL CROSS... AND SILOAM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3640 8094 3624 8088 3627 8045 3654 8051 $$ AMS
2 follow-up statements
000 WWUS51 KRNK 302101 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 500 PM EDT WED AUG 30 2006 NCC171-302130- /O.CON.KRNK.SV.W.0237.000000T0000Z-060830T2130Z/ SURRY NC- 500 PM EDT WED AUG 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SURRY COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BURCH...OR ABOUT 6 MILES NORTH OF BOONVILLE...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...DOBSON...ROCKFORD...LEVEL CROSS...SILOAM...WHITE PLAINS... WESTFIELD...ARARAT...PILOT MOUNTAIN...MOUNT AIRY AND FLAT ROCK. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHWEST NORTH CAROLINA. LAT...LON 3640 8089 3624 8078 3627 8045 3654 8051 $$ AMS
000 WWUS51 KRNK 302117 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 517 PM EDT WED AUG 30 2006 NCC171-302127- /O.CAN.KRNK.SV.W.0237.000000T0000Z-060830T2130Z/ SURRY NC- 517 PM EDT WED AUG 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SURRY COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHWEST NORTH CAROLINA. LAT...LON 3640 8089 3624 8078 3627 8045 3654 8051 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:21 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 30, 4:21 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT WED AUG 30 2006
.SHORT TERM /REST OF TONIGHT/...
GRIDS AND NUMERICAL/TEXT PRODUCTS WILL BE OUT SHORT. AFTERNOON AFD
WILL FOLLOW.
&&
.PREV DISCUSSION...
(ISSUED 226 PM EDT WED AUG 30 2006)
SHORT TERM /REST OF TODAY/...
FCST PRODUCTS AND GRIDS UPDATED FOR NEW SEVERE TSTM WATCH WHICH IS
IN EFFECT THROUGH 10 PM IN NORTHWEST NC.
PREV DISCUSSION...
(ISSUED 128 PM EDT WED AUG 30 2006)
AVIATION...
SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT
SINKS SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN
CREATING AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE
RAIN. CIGS AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS
ADDITONAL MOISTR SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.
PREV DISCUSSION...
(ISSUED 1118 AM EDT WED AUG 30 2006)
SHORT TERM /REST OF TODAY/...
NO SIGNIFICANT CHGS TO CRNT FCST OTHER THAN TO ADJUST FOR CRNT
CONDITIONS. RELATIVELY HIGH CHCS OF RAIN TODAY CWA-WIDE AS
SHORTWAVE MOVES UP INTO THE SOUTHERN APPS. STILL LOOKS LIKE THE
BEST CHC OF AFTN CONVECTION WILL BE DOWN ARND SOUTHSIDE VA AND NW
NC WHERE SUN HAS BROKEN OUT AND IS HEATING THINGS UP NEAR WHERE
THE FRONT IS STALLED.
PREV DISCUSSION...
(ISSUED 624 AM EDT WED AUG 30 2006)
AVIATION...
VFR TO MVFR CONDITIONS EXPECTED THRU MID MORNING WITH SCT IFR TO
LIFR CONDITIONS IN FOG/LOW CLOUDS AND ISOLATED SHRA AT LWB/BLF.
WEAK FRONT DROPS IN FROM THE NORTH THIS AFTERNOON ALLOWING FOR
ADDITIONAL SHRA/TSRA WITH MIX OF VFR TO MVFR IN SCATTERED RAINFALL
AND LOWER CEILINGS. SHRA SHOULD BECOME MORE WIDESPREAD BY THIS
EVENING WITH PREVAILING MVFR/IFR LIKELY ESPCLY EASTERN SITES WHERE
MOST EXTENSIVE LOW CONDITIONS WILL EXIST. POSSIBLE IFR IN RAIN
LATER TONIGHT GIVEN LOW LEVEL E/NE FLOW AND PLENTY OF LOW CLOUDS
BANKED UP AGAINST THE RIDGES.
PREV DISCUSSION...
(ISSUED 310 AM EDT WED AUG 30 2006)
SHORT TERM /TODAY THROUGH THURSDAY/...
MAIN CONCERN WITH HEAVY RAIN POTENTIAL FROM LATER THIS AFTERNOON
INTO THU AS WEAK COLD FRONT SLIDES SOUTH AND STALLS ACROSS NC BY
THIS EVENING. WEAK S/W ENERGY RIDING UP DEEP MOISTURE PLUME OFF
VAPOR LOOP LOOKS TO COMBO WITH UPPER DIFFLUENCE AHEAD OF 5H CUTOFF
TO POSSIBLY PRODUCE AN AXIS OF HEAVIER SHRA/TSRA ESPCLY SOUTH TODAY
THEN ALONG/EAST OF THE BLUE RIDGE OVERNIGHT INTO THU. APPEARS
WITH FRONT SLOW TO DROP SOUTH WILL SEE ENOUGH INSTABILITY TO SUPPORT
BANDS OF CONVECTION LATER THIS AFTERNOON WITH DEEP SW FLOW ALOFT
AIDING TRAINING POTENTIAL. HIGH PWATS AND INCREASINGLY TROPICAL
NATURE ALSO LIKELY TO AID PRECIP EFFICIENCY ESPCLY SOUTHERN ZONES
WHERE BEST THETA-E WILL RESIDE. POSSIBILITY OF OLD OUTFLOW CAUSING
BAND OF HEAVIER TSRA TO FORM FARTHER SOUTH OF CONCERN IN CUTTING OFF
PRECIP INFLOW AND WILL HAVE TO WATCH. OTRW GIVEN HIGH FFG LOOKS LIKE
MORE OF A FLASH FLOOD PROBLEM EARLY ON AS WILL TAKE A LOT OF RAIN TO
PRODUCE WIDESPREAD FLOODING. THUS WILL ISSUE FLOOD WATCH FOR MOST
SPOTS ALONG/EAST OF THE BLUE RIDGE THIS EVENING. WILL INIT WITH
CHANCY POPS THIS MORNING AND THEN INCREASE TO LIKELYS/LOW END CAT
SOUTHERN TIER BY EVENING AS NEXT WAVE APPROACHES. TEMPS TRICKY
PENDING ONSET OF EASTERLY FLOW THIS AFTERNOON AND HOW MUCH
INSOLATION OCCURS. FOR NOW WILL RUN WITH SLIGHTLY WARMER MOS GIVEN
SLOWER FROPA AND A WARM START.
HEAVIEST RAIN LOOKS TO DEVELOP THIS EVENING AND THEN CONTINUE THRU
THU AS RIGHT REAR OF UPPER JET SLIDES ACROSS WITH OVERRUNNING IN
PLACE. BEST CONVERGENCE/ISENT LIFT PROGGED OVER THE EAST AIDED BY
ONSHORE FLOW AND OROGRAPHICS FARTHER WEST. SQUEEZE PLAY LIKELY TO
ENHANCE SOME AS WELL DURING THU AS DEEPER SELY MOISTURE TRANSPORT
DEVELOPS IN ADVANCE OF ERNESTO AND AHEAD OF 5H CUTOFF TO THE WEST.
EXPECT A GOOD 1 TO 2 INCHES MOST EASTERN SPOTS WITH ISOLATED 3-5 INCHES
POSSIBLE BY THU EVENING ALONG THE RIDGES ESPCLY IF ELEVATED CONVECTION
MIXES IN. THUS PLAN TO HAVE LIKELY POPS WEST AND MAINLY
CATEGORICAL OUT EAST WITH FFA CONTINUING. TEMPS SHOULD FINALLY
WORK INTO THE COOLER 60S BEHIND THE LOW LEVEL BOUNDARY OVERNIGHT
WITH HIGHS MAINLY 60S NORTH THU TO 70-75 SOUTH UNDER CLOUDS/SHRA
IN ONSHORE FLOW.
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BEST UVV ALONG THE FRONT SHOULD BE LIFTING OUT THU NIGHT AS
ERNESTO WORKS NORTH IN THE VICINITY OF THE CAROLINAS BY EARLY FRI
PER TPC TRACK. LATEST MODELS HOWEVER LEANING A BIT FARTHER EAST WITH
THE GFS FASTER WHILE THE CANADIAN/ECMWF SHOW SLOWING AND A LEFT HAND
TURN THRU VA AS SYSTEM GETS CAPTURED BY UPPER LOW. MORE PROGRESSIVE
SCENARIO WOULD TEND TO TAKE MAJORITY OF ADDED HVY RAIN WELL EAST
WITH MOST UPSLOPE OVER THE NE ZONES. MORE INLAND TRACK COULD MEAN
A PROLONGED PERIOD OF HEAVY RAIN WITH DEFORMATION ZONE AXIS BETWEEN
ERNESTO AND THE 5H LOW. FOR NOW WILL KEEP WATCH GOING THRU THE DAY
ON FRIDAY WITH HIGH POPS CONTINUING AND CANCEL/EXTEND FFA LATER IF
NEEDED.
ERNESTO SHOULD LIFT NORTH ON SAT ALLOWING BRIEF DRYING ALOFT OVER
THE WEEKEND BEFORE SOMEWHAT DEEPER S/SW FLOW RE-DEVELOPS AHEAD OF
NEXT UPSTREAM TROF. THIS SHOULD SPELL MAINLY DIURNAL POPS INTO
NEXT WEEK SO WONT MAKE MANY CHANGES AT THIS POINT. TEMPS MAINLY AT
OR JUST BELOW NORMAL THRU THE PERIOD BUT STILL MUGGY GIVEN
LEFTOVER TROPICAL RH AROUND.
AVIATION...
FRONTAL BOUNDARY DRAPED ACROSS THE CENTRAL APPS WILL SINK SLOWLY
SOUTH TO THE NC/VA BORDER TODAY...WITH RIPPLES OF LOW PRESSURES
RIDING EAST ALONG IT. VFR TO MVFR CONDITIONS EXPECTED WITH SCT IFR
TO LIFR CONDITIONS IN CONVECTION AND FOG. DENSE VALLEY FOG IS
POSSIBLE THIS MORNING ESPECIALLY WHERE HEAVY RAINS FELL TUESDAY.
FIRST ROUND OF CONVECTION WILL EXIT SOUTHEAST PORTION DURING THE
NEXT COUPLE OF HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING. LOW LEVEL MOISTURE WILL BANK UP
AGAIN THE EASTERN SLOPES TONIGHT WITH LOW CLOUDS AND FOG. MOUNTAIN
OBSCURATIONS ARE POSSIBLE TODAY AND TONIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
059 UNTIL 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 UNTIL 4 PM FRIDAY.
WV...NONE.
&&Hazardous weather outlook, Aug 30, 2:59 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT WED AUG 30 2006 VAZ016-017-022>024-032>035-043>047-058-059-311900- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN ADDITION RAINFALL REPORTS ARE REQUESTED. VAZ007-009>015-018>020-WVZ042>045-311900- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG- ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER RAINFALL REPORTS ARE REQUESTED. NCZ001-002-018-311900- ASHE-ALLEGHANY-WATAUGA- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON...AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. NCZ003>006-019-020-311900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO OVERNIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. SK
In the hours before
Special weather statement, Aug 30, 2:13 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT WED AUG 30 2006 NCZ001-002-018-VAZ015-301911- ALLEGHANY NC-ASHE-GRAYSON-WATAUGA- 213 PM EDT WED AUG 30 2006 THUNDERSTORMS WITH HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING... AND GUSTY WINDS...WILL AFFECT THE HIGH COUNTRY THROUGH 315 PM. LOCATIONS FROM BOONE TO JEFFERSON WILL SEE THE HEAVIEST RAINS. ONE HOUR RAINFALL RATES AS HIGH AS 3 INCHES AN HOUR WILL LEAD TO EXTENSIVE PONDING OF WATER ON THE HIGHWAYS...ESPECIALLY ALONG HIGHWAY 421. IF OUTDOORS...SEEK SHELTER INSIDE...AND STAY AWAY FROM WINDOW.S 05
Special weather statement, Aug 30, 3:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT WED AUG 30 2006 NCZ001-002-018-302005- ALLEGHANY NC-ASHE-WATAUGA- 304 PM EDT WED AUG 30 2006 THUNDERSTORMS WITH HEAVY RAIN ARE GOING TO CONTINUE TO AFFECT THE HIGH COUNTRY THROUGH 415 PM. LOCATIONS ALONG AND EAST OF HIGHWAY 421 WILL GET THE HEAVIEST RAINS. A FLASH FLOOD WARNING IS ALREADY IN AFFECT FOR ASHE COUNTY...WITH CREEKS AND STREAMS EXPECTED TO FLOOD. IN WATAUGA AND ALLEGHANY COUNTIES...PONDING OF WATER ON ROADS WILL OCCUR...AND SOME DITCHES WILL OVERFLOW. IF TRAVELING...BE EXTRA CAUTIOUS AND SLOW DOWN TO AVOID HYDROPLANING. 05
Special weather statement, Aug 30, 3:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT WED AUG 30 2006 NCZ019-302005- WILKES- 319 PM EDT WED AUG 30 2006 A STRONG THUNDERSTORM WITH WINDS GUSTING TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE AFFECTING LOCATIONS EAST AND SOUTHEAST OF THE BLUE RIDGE PARKWAY THROUGH 415 PM. THE TOWNS OF WILBAR....AND MCGRADY WEST TO THE PARKWAY WILL BE MOST AFFECTED BY THIS STORM. IF YOU LIVE IN THIS AREA...SEEK SHELTER AND STAY AWAY FROM WINDOWS. 05
Special weather statement, Aug 30, 3:42 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT WED AUG 30 2006 VAZ012-016-302045- WYTHE VA-CARROLL VA- 342 PM EDT WED AUG 30 2006 AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WYTHEVILLE...OR OVER COLEMAN STORE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GALAX HILLSVILLE AIRPORT AT 400 PM EDT...MAX MEADOWS AT 405 PM EDT...GRAHAMS FORGE AT 415 PM EDT...GUNTON PARK AND PATTERSON AT 420 PM EDT AND SYLVATUS AT 425 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH ACROSS SOUTHERN WYTHE COUNTY THROUGH 4:30 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Local storm report, Aug 30, 4:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG TRAPHILL 36.35N 81.03W
08/30/2006 WILKES NC LAW ENFORCEMENT
TREES DOWN
&&
JJACKSONLocal storm report, Aug 30, 4:32 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD WEST JEFFERSON 36.40N 81.50W
08/30/2006 ASHE NC LAW ENFORCEMENT
DOGGETT ROAD CLOSED DUE TO HIGH WATER.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:18 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 61 hr |
| Aug 30, 2:30 PM EDT | Flash Flood Warning | RNK | Ashe | 3 hr |
| Aug 30, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 58 min |
| Aug 30, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 66 min |
| Aug 30, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.